Alert archive / Idaho / Red Flag Warnings in 2012
Red Flag Warning 20, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Aug 9, 2012, 12:52 PM MDT for 4 counties in Idaho. It took effect at Aug 9, 2012, 6:00 PM MDT. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2012, 12:52 PM MDT (18:52 UTC)
- In effect from
- Aug 9, 2012, 6:00 PM MDT
- Expired
- Aug 10, 2012, 8:00 PM MDT
- In force
- 26 hr
- Issued by
- NWS Boise, ID
Counties Boise County, ID, Gem County, ID, Idaho County, ID, Valley County, ID
The radar
The Boise radar (KCBX), 135 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2750 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
745 WWUS85 KBOI 091852 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1252 PM MDT THU AUG 9 2012 ...THUNDERSTORMS WILL EXPAND FROM THE SHOSHONE BLM TONIGHT THROUGH THE EASTERN PAYETTE AND BOISE NATIONAL FORESTS FRIDAY... .A SURFACE LOW WILL EXPAND NORTH FROM NEAR THE IDAHO NEVADA BORDER THIS AFTERNOON THROUGH SOUTHWEST IDAHO ON FRIDAY. THE LOW WILL BRING ANOTHER ROUND OF THUNDERSTORMS FIRING OFF OF MONSOON MOISTURE ACROSS SOUTH CENTRAL IDAHO THIS AFTERNOON THROUGH EARLY FRIDAY EVENING...AND THE BOISE NATIONAL FOREST AND EASTERN PAYETTE NATIONAL FOREST ON FRIDAY. IDZ418-100300- /O.NEW.KBOI.FW.W.0020.120810T0000Z-120811T0200Z/ WESTERN TWIN FALLS BLM- 1252 PM MDT THU AUG 9 2012 ...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 PM MDT FRIDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 PM MDT FRIDAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 TO 50 MPH POSSIBLE. RAINFALL LIMITED TO DIRECTLY UNDER STORM CORES...UP TO 0.25 INCHES WITH LITTLE OR NO RAINFALL OUTSIDE OF STORM CORES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ402>404-408-419-100300- /O.NEW.KBOI.FW.W.0020.120810T1200Z-120811T0200Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS- 1252 PM MDT THU AUG 9 2012 ...RED FLAG WARNING IN EFFECT FROM 6 AM TO 8 PM MDT FRIDAY FOR LIGHTNING FOR EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST...TREASURE VALLEY AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 402... 403...404...408 AND 419... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR LIGHTNING...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MDT FRIDAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 TO 50 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
6 follow-up statements
780 WWUS85 KBOI 092133 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 333 PM MDT THU AUG 9 2012 ...THUNDERSTORMS WILL EXPAND FROM THE SHOSHONE BLM TONIGHT THROUGH THE EASTERN PAYETTE AND BOISE NATIONAL FORESTS FRIDAY... .A SURFACE LOW WILL EXPAND NORTH FROM NEAR THE IDAHO NEVADA BORDER THIS AFTERNOON THROUGH SOUTHWEST IDAHO ON FRIDAY. THE LOW WILL BRING ANOTHER ROUND OF THUNDERSTORMS FIRING OFF OF MONSOON MOISTURE ACROSS SOUTH CENTRAL IDAHO THIS AFTERNOON THROUGH EARLY FRIDAY EVENING...AND THE BOISE NATIONAL FOREST AND EASTERN PAYETTE NATIONAL FOREST ON FRIDAY. IDZ418-101600- /O.CON.KBOI.FW.W.0020.120810T0000Z-120811T0200Z/ WESTERN TWIN FALLS BLM- 333 PM MDT THU AUG 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY FOR LIGHTNING FOR WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 TO 50 MPH POSSIBLE. RAINFALL LIMITED TO DIRECTLY UNDER STORM CORES...UP TO 0.25 INCHES WITH LITTLE OR NO RAINFALL OUTSIDE OF STORM CORES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ402>404-408-419-101600- /O.CON.KBOI.FW.W.0020.120810T1200Z-120811T0200Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS- 333 PM MDT THU AUG 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM MDT FRIDAY FOR LIGHTNING FOR EASTERN PAYETTE NATIONAL FOREST... NORTHERN BOISE NATIONAL FOREST...SOUTHERN BOISE NATIONAL FOREST... TREASURE VALLEY AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 402... 403...404...408 AND 419... A RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM MDT FRIDAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 TO 50 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
168 WWUS85 KBOI 100502 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1102 PM MDT THU AUG 9 2012 ...THUNDERSTORMS WILL EXPAND FROM THE SHOSHONE BLM TONIGHT THROUGH THE EASTERN PAYETTE AND BOISE NATIONAL FORESTS FRIDAY... .THUNDERSTORMS ALONG THE IDAHO/NEVADA BORDER THIS EVENING WILL SPREAD NORTHEASTWARD INTO CENTRAL IDAHO FRIDAY AND BECOME MORE NUMEROUS AS AN UPPER TROUGH COMES IN FROM THE WEST. DRIER AIR FRIDAY EVENING WILL DIMINISH THE THUNDERSTORMS. IDZ418-101315- /O.CON.KBOI.FW.W.0020.000000T0000Z-120811T0200Z/ WESTERN TWIN FALLS BLM- 1102 PM MDT THU AUG 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY FOR LIGHTNING IN THE WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT FRIDAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 MPH POSSIBLE. RAINFALL LIMITED TO DIRECTLY UNDER STORM CORES...UP TO 0.25 INCHES WITH LITTLE OR NO RAINFALL OUTSIDE OF STORM CORES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ402>404-408-419-101315- /O.CON.KBOI.FW.W.0020.120810T1200Z-120811T0200Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS- 1102 PM MDT THU AUG 9 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM MDT FRIDAY FOR LIGHTNING IN THE EASTERN PAYETTE NATIONAL FOREST... NORTHERN BOISE NATIONAL FOREST... SOUTHERN BOISE NATIONAL FOREST...TREASURE VALLEY...AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 402...403...404...408...AND 419... A RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM TO 8 PM MDT FRIDAY. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
433 WWUS85 KBOI 100855 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 255 AM MDT FRI AUG 10 2012 ...THUNDERSTORMS WILL EXPAND FROM THE SHOSHONE BLM TONIGHT THROUGH THE EASTERN PAYETTE AND BOISE NATIONAL FORESTS FRIDAY... .THUNDERSTORMS ALONG THE IDAHO/NEVADA BORDER THIS MORNING WILL SPREAD NORTHEASTWARD INTO CENTRAL IDAHO TODAY AND BECOME MORE NUMEROUS AS AN UPPER TROUGH COMES IN FROM THE WEST. STORMS WILL MOVE EAST OF THE AREA THIS EVENING AS THE UPPER LEVEL FORCING MOVES AWAY AND DRIER AIR MOVES IN FROM THE WEST. IDZ418-101700- /O.CON.KBOI.FW.W.0020.000000T0000Z-120811T0200Z/ WESTERN TWIN FALLS BLM- 255 AM MDT FRI AUG 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LIGHTNING IN THE WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 MPH POSSIBLE. RAINFALL LIMITED TO DIRECTLY UNDER STORM CORES...UP TO 0.25 INCHES WITH LITTLE OR NO RAINFALL OUTSIDE OF STORM CORES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ IDZ402>404-408-419-101700- /O.CON.KBOI.FW.W.0020.120810T1200Z-120811T0200Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS- 255 AM MDT FRI AUG 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR LIGHTNING IN THE EASTERN PAYETTE NATIONAL FOREST... NORTHERN BOISE NATIONAL FOREST... SOUTHERN BOISE NATIONAL FOREST...TREASURE VALLEY...AND OWYHEE MOUNTAINS... WHICH ARE FIRE WEATHER ZONES 402...403...404...408...AND 419... A RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 8 PM MDT THIS EVENING. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
140 WWUS85 KBOI 101919 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 119 PM MDT FRI AUG 10 2012 ...THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON... .THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON AS AN UPPER TROUGH COMES IN FROM THE WEST. STORMS WILL PRODUCE LIGHTNING AND GUSTY WINDS...WITH LIMITED PRECIPITATION. THE AREA IS EXPECTED TO CLEAR FROM WEST TO EAST THIS EVENING AS DRIER AIR MOVES IN. IDZ402>404-408-418-419-110200- /O.CON.KBOI.FW.W.0020.000000T0000Z-120811T0200Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY- WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS- 119 PM MDT FRI AUG 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LIGHTNING IN THE EASTERN PAYETTE NATIONAL FOREST... NORTHERN BOISE NATIONAL FOREST... SOUTHERN BOISE NATIONAL FOREST... TREASURE VALLEY...AND OWYHEE MOUNTAINS... WHICH ARE FIRE WEATHER ZONES 402...403...404...408...AND 419... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
439 WWUS85 KBOI 102328 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 528 PM MDT FRI AUG 10 2012 ...THUNDERSTORMS ENDING FROM WEST TO EAST... .THUNDERSTORMS HAVE ENDED IN ALL AREAS EXCEPT THE WESTERN TWIN FALLS BLM. IDZ402>404-408-419-110030- /O.CAN.KBOI.FW.W.0020.000000T0000Z-120811T0200Z/ EASTERN PAYETTE NATIONAL FOREST-NORTHERN BOISE NATIONAL FOREST- SOUTHERN BOISE NATIONAL FOREST-TREASURE VALLEY-OWYHEE MOUNTAINS- 528 PM MDT FRI AUG 10 2012 ...RED FLAG WARNING IS CANCELLED FOR LIGHTNING IN THE EASTERN PAYETTE NATIONAL FOREST...NORTHERN BOISE NATIONAL FOREST... SOUTHERN BOISE NATIONAL FOREST...TREASURE VALLEY...AND OWYHEE MOUNTAINS...WHICH ARE FIRE WEATHER ZONES 402... 403...404... 408...AND 419... THUNDERSTORMS HAVE ENDED IN THESE AREAS AND NO NEW STORMS ARE EXPECTED. $$ IDZ418-110200- /O.CON.KBOI.FW.W.0020.000000T0000Z-120811T0200Z/ WESTERN TWIN FALLS BLM- 528 PM MDT FRI AUG 10 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LIGHTNING IN THE WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * THUNDERSTORMS...SCATTERED THUNDERSTORMS WITH ABUNDANT LIGHTNING. * OUTFLOW WINDS...40 MPH POSSIBLE WITH LITTLE RAINFALL EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$ L
720 WWUS85 KBOI 110154 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 754 PM MDT FRI AUG 10 2012 ...RED FLAG WARNING EXPIRES... .THUNDERSTORMS HAVE MOVED OFF TO THE EAST AND A DRIER WESTERLY FLOW HAS COME IN WITH A PACIFIC UPPER TROUGH. HOT WEATHER WILL RETURN TO THE DISTRICT ON SUNDAY AS THE TROUGH MOVES EAST AND HIGH PRESSURE REBUILDS...BUT THE DRYNESS WILL REMAIN UNTIL MONDAY WHEN THE NEXT SURGE OF MONSOON MOISTURE WORKS ITS WAY IN FROM THE SOUTH, IDZ418-110300- /O.EXP.KBOI.FW.W.0020.000000T0000Z-120811T0200Z/ WESTERN TWIN FALLS BLM- 754 PM MDT FRI AUG 10 2012 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR LIGHTNING IN THE WESTERN TWIN FALLS BLM...WHICH IS FIRE WEATHER ZONE 418... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. THUNDERSTORMS HAVE ENDED FROM THE WEST AND NO MORE LIGHTNING IS EXPECTED. $$ L
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Aug 9, 9:48 AM MDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 9, 9:48 AM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 948 AM MDT THU AUG 9 2012 .DISCUSSION...INCREASING UPPER LEVEL RIDGING AND SOUTHWEST FLOW ALOFT TODAY...AHEAD OF A SHORT WAVE TROUGH THAT WILL PUSH THROUGH THE AREA ON FRIDAY. FIRE WEATHER WILL BE THE PRIMARY FORECAST CONCERN BEGINNING TONIGHT AHEAD OF THE SHORT WAVE PASSAGE. MADE A FEW MINOR UPDATES TO WIND...POP...WEATHER...AND SKY FOR THIS AFTERNOON. && .AVIATION...AREAS OF REDUCED VISIBILITY /VFR TO MVFR/ IN WILDFIRE SMOKE. LIGHT AND VARIABLE SURFACE WINDS THROUGH 18Z...BECOMING LIGHT TO MODERATE W/SW THIS AFTERNOON. ISOLATED THUNDERSTORMS EXPECTED TO DEVELOP ALONG AND JUST NORTH OF THE ID/NV BORDER AFTER 20Z. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH FRIDAY...SOUTHWEST FLOW CONTINUES TODAY AND TONIGHT BEFORE A SHORT WAVE TROUGH MOVES INTO THE REGION FRIDAY. WITH RELATIVELY DRY AIR NO SIGNIFICANT FORCING TODAY OR TONIGHT...WE CHOSE TO MAINTAIN THE LOW POPS ALREADY IN THE FORECAST. LATEST GUIDANCE DOES INDICATE SOME CHANCE FOR SHOWERS OVERNIGHT TONIGHT...ESPECIALLY AFTER MIDNIGHT...BUT WE DO NOT FEEL CONFIDENT ABOUT THIS SOLUTION AND THEREFORE MADE ONLY SMALL CHANGES IN THIS DIRECTION. FOR FRIDAY...WITH A WAVE MOVING IN...KEPT THE HIGHER POPS IN PLACE. TEMPS A LITTLE TRICKIER TODAY THAN THEY SHOULD BE...CONSIDERING THE IMPACT THE SMOKE HAD ON MAX TEMPS IN PARTS OF SE OREGON AND IN THE TREASURE VALLEY YDAY. ATTEMPTED TO ACCOUNT FOR THIS EFFECT TODAY...AND TO A LESSER EXTENT TOMORROW. WITH AN IMPRESSIVE SMOKE PLUME EMANATING FROM THE HOLLOWAY FIRE...NEEDED TO KEEP THE AREAS OF SMOKE IN THE FORECAST AS WELL. WINDS WILL BE GENERALLY LIGHT AND SKIES WILL BE MOSTLY SUNNY TODAY. WINDS WILL INCREASE SOMEWHAT WITH THE APPROACH OF THE WAVE ON FRIDAY...AND OF COURSE CLOUDS WILL INCREASE ALSO. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...DRY CONDITIONS WITH TEMPERATURES CLOSE TO NORMAL THROUGH MUCH OF THE PERIOD. A SERIES OF UPPER TROUGH STARTING SATURDAY SUPPRESSES THE UPPER RIDGE TO OUR SOUTHEAST. THIS SETS UP COOL AND DRY ZONAL FLOW ACROSS THE REGION THROUGH EARLY NEXT WEEK. THE WEAKENING OF THE RIDGE KEEPS THE MONSOONAL MOISTURE SOUTHEAST THROUGH THE PERIOD LIMITING THE CHANCE FOR THUNDERSTORMS TO EXTREME SOUTH CENTRAL IDAHO. TEMPERATURES BRIEFLY REBOUND INTO THE UPPER 90S ON SUNDAY BUT GRADUALLY FALL THROUGH THE REMAINDER OF THE PERIOD. MODELS IN GOOD AGREEMENT WITH UPPER TROUGH MOVING ACROSS WESTERN CANADA TUESDAY AND WEDNESDAY WHICH FURTHER SUPPRESSES THE RIDGE. HOWEVER... CURRENT MODEL RUNS SHOW THE EAST-SOUTHEAST PROGRESS OF THE TROUGH SLOWING AND REMAINING OVER THE PACIFIC NORTHWEST BEYOND THURSDAY AS A BLOCKING PATTERN SETS UP OVER THE COUNTRY. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...BB AVIATION.....MT PREV SHORT TERM...SP PREV LONG TERM....JS
Hazardous weather outlook, Aug 9, 5:50 AM MDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 550 AM MDT THU AUG 9 2012 IDZ011>016-028>030-033-ORZ061>064-101200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 550 AM MDT THU AUG 9 2012 /450 AM PDT THU AUG 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.